Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 1, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Feb 9, 2013, 3:31 PM CST for 23 counties in Kansas. It took effect at Feb 10, 2013, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2013, 3:31 PM CST (21:31 UTC)
- In effect from
- Feb 10, 2013, 10:00 AM CST
- Expired
- Feb 10, 2013, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
603 WWUS73 KTOP 092131 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 331 PM CST SAT FEB 9 2013 ...STRONG GUSTY WINDS EXPECTED OVER NORTHEAST KANSAS ON SUNDAY AFTERNOON... .A DEEPENING AREA OF LOW PRESSURE WILL LIFT NORTHEAST ACROSS NORTHWEST KANSAS INTO NEBRASKA EARLY SUNDAY MORNING. STRONG SOUTHWEST WINDS ALOFT ARE EXPECTED TO MIX DOWN TO THE SURFACE DURING THE LATE MORNING AND AFTERNOON HOURS ON SUNDAY. KSZ008>012-020>024-026-034>040-054>056-058-059-101115- /O.NEW.KTOP.WI.Y.0001.130210T1600Z-130211T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 331 PM CST SAT FEB 9 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY. * TIMING...STRONG SOUTH WINDS WILL SHIFT TO THE SOUTHWEST BY LATE MORNING INTO THE AFTERNOON HOURS SUNDAY. STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE AFTERNOON HOURS. * WINDS...SOUTHWEST WINDS RANGE FROM 25 TO 35 MPH SUSTAINED WITH GUSTS UP TO 45 MPH POSSIBLE. * IMPACTS...REMEMBER TO USE CAUTION AS TRAVELING MAY BECOME HAZARDOUS...ESPECIALLY IN LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
3 follow-up statements
779 WWUS73 KTOP 100916 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 316 AM CST SUN FEB 10 2013 ...STRONG GUSTY WINDS EXPECTED OVER NORTHEAST KANSAS TODAY... KSZ008>012-020>024-026-034>040-054>056-058-059-110000- /O.CON.KTOP.WI.Y.0001.130210T1600Z-130211T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 316 AM CST SUN FEB 10 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...STRONG SOUTH WINDS WILL SHIFT TO THE SOUTHWEST BY LATE MORNING INTO THE AFTERNOON HOURS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE AFTERNOON HOURS. * WINDS...SOUTHWEST WINDS RANGE FROM 25 TO 35 MPH SUSTAINED WITH GUSTS UP TO 45 MPH POSSIBLE. * IMPACTS...REMEMBER TO USE CAUTION AS TRAVELING MAY BECOME HAZARDOUS...ESPECIALLY IN LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
295 WWUS73 KTOP 101647 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1047 AM CST SUN FEB 10 2013 KSZ008>012-020>024-026-034>040-054>056-058-059-110000- /O.CON.KTOP.WI.Y.0001.000000T0000Z-130211T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 1047 AM CST SUN FEB 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONG SOUTHWEST WINDS HAVE DEVELOPED ACROSS THE AREA. THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE AFTERNOON HOURS. * WINDS...SOUTHWEST WINDS RANGE FROM 25 TO 35 MPH SUSTAINED WITH GUSTS UP TO 45 MPH POSSIBLE. * IMPACTS...REMEMBER TO USE CAUTION AS TRAVELING MAY BECOME HAZARDOUS...ESPECIALLY IN LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
211 WWUS73 KTOP 102355 AAA NPWTOP URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 555 PM CST SUN FEB 10 2013 KSZ008>012-020>024-026-034>040-054>056-058-059-110100- /O.EXP.KTOP.WI.Y.0001.000000T0000Z-130211T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 555 PM CST SUN FEB 10 2013 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TO SLOWLY DECREASE ACROSS THE ENTIRE THROUGH THE EVENING HOURS AND ARE NO LONGER EXPECTED TO MEET OR EXCEED WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Feb 9, 3:13 PM CST, 18 minutes earlier.
Area forecast discussion, Feb 9, 3:13 PM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 313 PM CST SAT FEB 9 2013 .DISCUSSION... TONIGHT THROUGH TUESDAY... DEEPER 850MB MOISTURE WAS ADVECTING NORTHWEST FROM WESTERN OK INTO SOUTHWEST AND SOUTH CENTRAL KS. WAA/ISENTROPIC LIFT ON THE EAST SIDE OF THE 850MB MOIST AXIS WAS CAUSING A BAND OF LIGHT SHOWERS OR SPRINKLES TO SLOWLY MOVE NORTHEAST INTO THE WESTERN AND SOUTHWEST COUNTIES OF THE CWA. THE LOW-LEVELS OF THE ATMOSPHERE REMAIN DRY WITH DEW POINTS IN THE 30S. THUS...IT MAY TAKE A WHILE TO MOISTEN THE LOW-LEVELS OF THE ATMOSPHERE FOR ANY RAINFALL ACCUMULATIONS TO OCCUR. TONIGHT...THE UPPER LEVEL TROUGH CURRENTLY ACROSS NORTHWEST NM WILL LIFT NORTHEAST INTO CENTRAL NE BY 12Z SUN. THE WAA/ISENTROPIC LIFT MAY CAUSE SCATTERED TO NUMEROUS LIGHT SHOWERS TO DEVELOP ACROSS THE CWA THROUGH THE EVENING HOURS. A PACIFIC COLD FRONT WILL MOVE INTO WESTERN KS THIS EVENING AND CAUSE A LINE OF NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP. SOME OF THESE STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS ACROSS SOUTHWEST KS. HOWEVER...AS THE H5 TROUGH LIFTS NORTHEAST ACROSS CO INTO NE...THE 850MB WINDS WILL BEGIN TO VEER TO THE SOUTHWEST AND WEST AND WILL ADVECT THE DEEPER MOISTURE EAST OF THE CWA AFTER MIDNIGHT. AS THE PACIFIC FRONT MOVES EAST THROUGH THE NIGHT THE MOISTURE AHEAD OF THE FRONT WILL SCOUR OUT AND ONLY ALLOW LIGHT SHOWERS AND PERHAPS SOME ELEVATED THUNDERSTORMS TO DEVELOP ACROSS THE CWA AFTER MIDNIGHT. MOST AREAS WILL SEE LESS THAN A TENTH OF INCH OF RAINFALL. THE FORECAST MODELS CONTINUE TO SHOW 50 TO 200 J/KG OF MUCAPES...SO I CANNOT RULE OUT ISOLATED ELEVATED THUNDERSTORMS TONIGHT AHEAD OF THE PACIFIC FRONT. OVERNIGHT LOWS WILL ONLY DROP INTO THE UPPER 30S TO LOWER 40S ONCE THE COLD FRONT MOVES EAST OF THE CWA AFTER 9Z. SUNDAY...I KEPT A SLIGHT CHANCE FOR SHOWERS ACROSS THE FAR EASTERN COUNTIES DURING THE MORNING HOURS. THE 700MB DRY SLOT WILL MOVE NORTHEAST ACROSS THE CWA TUESDAY MORNING. SKIES WILL CLEAR RAPIDLY FROM WEST TO EAST ACROSS THE CWA DURING THE EARLY TO MID MORNING HOURS. FORECAST SOUNDINGS SHOW STEEP LAPSE RATES DEVELOPING FROM THE SURFACE UP TO 830-850 MB WHERE SOUTHWEST-WESTERLY 850MB WINDS WILL BE AROUND 45 KTS. GIVEN THE STEEP LAPSE RATES THERE SHOULD BE GOOD MOMENTUM TRANSFER FROM 850MB TO THE SURFACE...THUS WEST-SOUTHWEST WINDS WILL INCREASE DURING THE MID AND LATE MORNING HOURS TO 25 TO 35 MPH...WITH SOME GUSTS OF 45 MPH POSSIBLE FROM THE LATE MORNING HOURS THROUGH THE AFTERNOON HOURS. THUS...A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE CWA FROM THE LATE MORNING HOURS THROUGH THE AFTERNOON HOURS. HIGHS WILL REACH THE MID 50S ACROSS EAST CENTRAL KS BUT WILL BE IN THE UPPER 40S ACROSS THE NORTHERN AND NORTHWEST COUNTIES. DUE TO THE COLD CORE H5 TROUGH THERE MAY BE SOME SCATTERED TO BROKEN CU DEVELOPING DURING THE MID AND LATE AFTERNOON HOURS. SUNDAY NIGHT THROUGH TUESDAY...A SECOND UPPER LEVEL TROUGH WILL DIG SOUTHWARD ACROSS THE WEST CENTRAL CONUS INTO AZ EARLY TUESDAY MORNING. THE ECMWF...GFS AND GEM MODELS ALL SHOW THIS H5 TROUGH SHEARING OUT AS IT MOVES EAST ACROSS NORTH TX AND OK. THE STRONGER ASCENT AND PRECIP WILL REMAIN WELL SOUTH OF THE CWA ACROSS FAR SOUTHWEST KS AND OK ON TUESDAY. THERE MAY BE PERIODS OF MID AND HIGH CLOUDS ON TUESDAY. HIGHS WILL BE IN THE LOWER TO MID 40S. OVERNIGHT LOWS IN THE 20S. GARGAN EXTENDED TERM (TUESDAY EVENING THROUGH SATURDAY)... OVERALL A QUIET WEATHER PERIOD IN THE EXTENDED OUTLOOK. DRY NORTHWEST FLOW ALOFT BEHIND THE DEPARTING SHORTWAVE TROUGH ON WEDNESDAY WILL GRADUALLY BREAK DOWN AS A SERIES OF SHORTWAVE TROUGHS TRAVERSE THE NORTHERN PLAINS. THE FIRST WAVE ON THURSDAY WILL DROP A COLD FRONT SOUTHWARD OVER THE CWA. THE FRONT SHOULD PASS THROUGH DRY WITH LIMITED MOISTURE IN PLACE. HIGHS REMAIN MILD IN THE UPPER 40S TO LOW 50S WEDNESDAY AND THURSDAY BEFORE COLDER ARCTIC AIR WITH A SECOND STRONGER WAVE PULLS HIGH TEMPERATURES DOWN INTO THE 30S FOR FRIDAY SATURDAY. OVERNIGHT LOWS RANGE FROM THE 20S ON THURSDAY EVENING TO THE TEENS ON FRIDAY EVENING. IN TERMS OF WINDS...THURSDAY AND FRIDAY APPEAR TO HAVE THE STRONGEST WINDS FOR THE PERIOD FROM THE NORTHWEST AT 15 TO 25 MPH DURING THE AFTERNOON HOURS. BOWEN && .AVIATION... PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN ACROSS THE AREA CAUSING THE WINDS TO INCREASE THIS AFTERNOON OUT OF THE SOUTHEAST AROUND 17 KTS WITH GUSTS UP TO 25 KTS. MOISTURE WILL ALSO INCREASE FROM THE SOUTH AS THE MAIN SYSTEM PASS NORTH OF THE AREA. EXPECT SHOWERS TO DEVELOP THIS EVENING AROUND 06Z AND CONTINUE UNTIL 12Z. CAN NOT RULE OUT ISOLATED TSRA OVERNIGHT AS WELL. THERE MAY BE BRIEF PERIODS OF MVFR CIGS DURING THE SHOWER ACTIVITY BUT WILL BECOME VFR AROUND 12Z. THE WINDS WILL INCREASE TOMORROW MORNING OUT OF THE SOUTHWEST AS THE DRY SLOT MOVES THROUGH THE AREA. SANDERS && .TOP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 6 PM CST SUNDAY FOR KSZ008>012- 020>024-026-034>040-054>056-058-059. &&
Hazardous weather outlook, Feb 9, 4:34 AM CST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 434 AM CST SAT FEB 9 2013 KSZ008>012-020>024-026-034>040-054>056-058-059-101045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 434 AM CST SAT FEB 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM CHANCES EXIST FOR ALL BUT FAR NORTHEAST KANSAS THIS AFTERNOON...AND FOR THE ENTIRE AREA TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WEST TO SOUTHWEST WINDS OF NEAR 30 MPH WITH GUSTS UP TO 45 MPH ARE FORECAST FOR MUCH OF SUNDAY. RANGELAND FIRE DANGER INDICES IN THE VERY HIGH CATEGORY ARE LIKELY NEAR AND SOUTH OF INTERSTATE 70 SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.